본문 바로가기
KERD
논문KCI 등재

COMPLEXITY, HEEGAARD DIAGRAMS AND GENERALIZED DUNWOODY MANIFOLDS

0

조회

0

다운로드

2

인용

0

참고문헌

키워드

주제분류수학

초록

We deal with Matveev complexity of compact orientable 3-manifolds represented via Heegaard diagrams. This lead us to the definition of modified Heegaard complexity of Heegaard diagrams and of manifolds. We define a class of manifolds which are generalizations of Dunwoody manifolds, including cyclic branched coverings of two-bridge knots and links, torus knots, some pretzel knots, and some theta-graphs. Using modified Heegaard complexity, we obtain upper bounds for their Matveev complexity, which linearly depend on the order of the covering. Moreover, using homology arguments due to Matveev and Pervova we obtain lower bounds.

Abstract

We deal with Matveev complexity of compact orientable 3-manifolds represented via Heegaard diagrams. This lead us to the definition of modified Heegaard complexity of Heegaard diagrams and of manifolds. We define a class of manifolds which are generalizations of Dunwoody manifolds, including cyclic branched coverings of two-bridge knots and links, torus knots, some pretzel knots, and some theta-graphs. Using modified Heegaard complexity, we obtain upper bounds for their Matveev complexity, which linearly depend on the order of the covering. Moreover, using homology arguments due to Matveev and Pervova we obtain lower bounds.

참고문헌 (26)

  1. H. Aydin, "Torus knots and Dunwoody manifolds", Mat. Zh., 45(1), pp.3~10 (2004)
  2. M. Barnabei, "Circulant recursive matrices, Algebraic combinatorics and computer science", pp.111~127 (2001), Springer Italia
  3. M. R. Casali, "Estimating Matveev’s complexity via crystallization theory", Discrete Math., 307(6), pp.704~714 (2007)
  4. M. R. Casali, "Computing Matveev’s complexity via crystallization theory: the orientable case", Acta Appl. Math., 92(2), pp.113~123 (2006)
  5. A. Cattabriga, "All strongly-cyclic branched coverings of (1, 1)-knots are Dunwoody manifolds", J. London Math. Soc., 70(2), pp.512~528 (2004)
  6. A. Cattabriga, "Representations of (1, 1)-knots", Fund. Math., 188, pp.45~57 (2005)
  7. A. Cavicchioli, "On some properties of the groups G(n, l)", Ann. Mat. Pura Appl., 151(4), pp.303~316 (1988)
  8. M. J. Dunwoody, "Cyclic presentations and 3-manifolds", Groups—Korea ’94 (Pusan), pp.47~55 (1995), de Gruyter
  9. L. Grasselli, "Genus one 1-bridge knots and Dunwoody manifolds", Forum Math., 13(3), pp.379~397 (2001)
  10. L. Grasselli, "Seifert manifolds and (1, 1)-knots", Sibirsk. Mat. Zh., 50(1), pp.28~39 (2009)
  11. P. Heegaard, "Sur l’“Analysis situs”", Bull. Soc. Math. France, 44, pp.161~242 (1916)
  12. A. Kawauchi, "A Survey of Knot Theory" (1996), Birkh¨auser
  13. S. Matveev, "Complexity theory of three-dimensional manifolds", Acta Appl. Math., 19(2), pp.101~130 (1990)
  14. S. Matveev, "Algorithmic Topology and Classification of 3-manifolds, Algorithms and Computation in Mathematics, 9" (2003), Springer-Verlag
  15. S. Matveev, "Recognition and tabulation of 3-manifolds", Dokl. Math., 71, pp.20~22 (2005)
  16. S. Matveev, "Two-sided asymptotic bounds for the complexity of some closed hyperbolic three-manifolds", J. Australian Math. Soc.
  17. J. Mayberry, "Torsion-groups of abelian coverings of links", Trans. Amer. Math. Soc., 271(1), pp.143~173 (1982)
  18. J. Milnor, "On the 3-dimensional Brieskorn manifolds M(p, q, r), Knots, groups, and 3-manifolds (Papers dedicated to the memory of R. H. Fox)", Ann. of Math. Studies, (84), pp.175~225 (1975), Princeton Univ. Press
  19. J. Minkus, "The branched cyclic coverings of 2 bridge knots and links", Mem. Amer. Math. Soc., 35(255), pp.1~68 (1982)
  20. M. Mulazzani, "All Lins-Mandel spaces are branched cyclic coverings of S3", J. Knot Theory Ramifications, 5(2), pp.239~263 (1996)
  21. M. Mulazzani, "A “universal” class of 4-coloured graphs", Rev. Mat. Univ. Complut. Madrid, 9(1), pp.165~195 (1996)
  22. L. Neuwirth, "An algorithm for the construction of 3-manifolds from 2-complexes", Proc. Cambridge Philos. Soc., 64, pp.603~613 (1968)
  23. P. Orlik, "Seifert Manifolds, Lecture Notes in Mathematics, Vol. 291" (1972), Springer-Verlag
  24. C. Petronio, "Two-sided bounds for the complexity of cyclic branched coverings of two-bridge links, preprint, arXiv:math.GT", 0612830v2
  25. R. C. Randell, "The homology of generalized Brieskorn manifolds", Topology, 14(4), pp.347~355 (1975)

관련 논문AI추천

이 간행물의 다른 논문 (13건)